MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-20
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that the patient was seen with a high impedance.No known surgical intervention has occurred to date.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
H3.Device evaluated by mfr; code 02.
 
Event or Problem Description
Update was received that the patient had a full system replacement.The suspect device was received for analysis.Analysis has not been completed to date.
 
Event or Problem Description
Device evaluation was completed.
 
Additional Manufacturer Narrative
B3, corrected data: the initial report inadvertently submitted the incorrect event date and should have been (b)(6) 2025.This field has been updated in this supplemental #3 report to reflect the new information.B5, corrected data: the initial report inadvertently omitted information regarding x-rays.The supplemental report #1 inadvertently omitted product analysis information.D3, corrected data: the initial, supplemental #1, and supplemental #2 reports inadvertently omitted manufacturer contact information.D4, corrected data: the initial report inadvertently omitted the suspect product udi.D9, corrected data: supplemental report #2 inadvertently noted the device had not been received despite product analysis being completed.G3, corrected data: the supplemental report #1 inadvertently submitted the incorrect date information was received, and should have been 07/10/2025.This has been updated to reflect the date information was received for this report.G3, corrected data: the supplemental report #2 inadvertently omitted the date that information was received.This has been updated to reflect the date information was received for this report.H3, corrected data: the initial report inadvertently omitted this field.H6, corrected data: the initial report inadvertently omitted f code information regarding x-rays.
 
Event or Problem Description
Information was received that diagnostics were ok in pre-op prior to the full revision.X-rays were to be reassessed, but the scans have not be received or reviewed by the manufacturer to date.Product analysis on the non-suspect generator product was completed.Internal generator data was reviewed and additional high impedance values were seen during implant.Product analysis was completed on the suspect lead product.Abrasions were observed in some areas, likely due to wear, did not penetrate.A puncture was observed on tubing of the 3rd portion, which penetrated to both channels; both coils were stretched at this location and likely occurred during explant.Continuity checks of the returned lead portions were performed during the functional analysis, and no discontinuities were identified.The assembly has dried remnants of what appear to have once been body fluids inside the bilumen channels, in some areas; however, no obvious point of entrance was noted other than the puncture openings and cut ends of the returned lead.The allegations of high impedance due to a lead fracture were not confirmed.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key22134063
Report Number1644487-2025-10205
Device Sequence Number7445717
Product Code LYJ
UDI-Device Identifier05425025750115
UDI-Public05425025750115
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/27/2013
Device Model Number303-20
Device Lot Number2484
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Not provided
11/24/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date08/03/2025
10/23/2025
12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale